New to tinnitus

Discussion in 'Support' started by Gianni, May 15, 2014.

tinnitus forum
    1. Gianni

      Gianni Member

      Tinnitus Since:
      03/2014
      Hello all,
      I'm new to this forum. I had bronchities about 2 months ago and was put on antibiotic for about 10 days (amoxillin). It cured the bronchities but a couple of days after the 10 days of antibiotics my tinnitus started and hasn't stopped since. I'm going bananas! I went to see an ENT and did a audio test which revealed nothing and everything checked out. The ENT didn't see anything and wasn't very helpful. I have this feeling of pressure in both of my ears and and I'm trying to equalize pressure with my jaw just like when you are on a airplane. What would have cause this ringing? Could the antibiotics have cause tinnitus? I'm not sure what to do next. Thanks for your time.
       
    2. Maddy
      Doubtful

      Maddy Member

      Location:
      England
      Tinnitus Since:
      31/3/14
      Hi there :)

      I first noticing my T following a cold and the same as you my ears felt full and would crackle and pop like crazy whenever I swallowed, yawned, moved my jaw, etc. At first my doctor told me to give it a few weeks to see if it would go on its own but of course it didn't so i went back and after a more thorough look, she diagnosed me as having ETD (euchastian tube dysfunction) http://www.medicinenet.com/eustachian_tube_problems/article.htm
      its basically where the tubes between your nose and middle ear gets blocked with mucus and that way the pressure cannot equalize in your ear (this could be why you feel like you are on an aeroplane).

      Anyway the doctor prescribed me with a steroid nasal spray that supposedly helps to reduce inflammation in the tubes and that once all the mucus has moved out of the tubes that the T should start to go away on it's own. If you ask me I don't think my doctor really knew much about the tinnitus so I will be asking for a referral to an ENT soon!

      The spray takes at least two weeks before you start to notice any improvement, not a quick fix but worth giving it a shot if it ETD that you have!

      Hope that I have been a little bit helpful, all the best and stay positive!
       
    3. Gianni

      Gianni Member

      Tinnitus Since:
      03/2014
      Thank you for your help Maddy.
       
    4. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Sorry to hear about your struggle with T, Gianni and welcome to the board. Has your ENT checked for Eustachian tube dysfunction? It can cause pressure issue with the ears. You may want a 2nd opinion on that. Saying that, it is quite common for newer members here to report having ear fullness issue during the onset of their T, and that to some the condition will slowly heal. I suggest you get more check outs and if they still declare everything healthy & normal, then you just have to rest your heart and give it time. If you feel anxious, try to learn how to relax. Some use meds, some do exercise or go outdoor.

      For your T, it is hard to say what trigger it. So many people report different causes of T. There are many who reported that taking some medicine for flu or cold trigger their T. Mine is probably due to hear loss or after I tried to fix a faulty smoke alarm. If the volume of your T is high and unbearable (at this new stage), you may consider masking your T to reduce the volume. In any case, a positive attitude will help you cope better with your T. Most of the members had tough time during the beginning stage of T too and many do recover and post their success stories. I recommend you read them in the Success Story forum. I had ultra high pitch loud T plus severe hyperacusis. Then anxiety/panic attacks ruled my days back then and I had to depend on meds to survive. However, I am back to normal now and living a happy & enjoyable life even with my T. I don't give a dime what it does. There is life after T.

      So don't worry too much. You may want to address your condition and question to Dr. Nagler in the Doctor's Corner. He is an expert on T and can help you much more from a medical background. Best wishes and God bless your recovery.
       
    5. Gianni

      Gianni Member

      Tinnitus Since:
      03/2014
      Thank you bille48 for your feedback and kind words!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.